Thomas S. Moulding, MD; Allen G. Redeker, MD; Gary C. Kanel, MD
To the Editors: Murphy and colleagues (1) recently reported a case of severe hepatotoxicity in a patient who had ingested both isoniazid and acetaminophen. We have noted the same association. In a recent study (2) of 20 isoniazid-associated deaths, we noted that one of the patients (case 5) had taken 8 acetaminophen tablets per day in the week before presenting with hepatitis. Another patient (case 14) may also have taken acetaminophen. The patient reported taking aspirin and some other over-the-counter medication for symptoms in the week or two before being admitted for jaundice. The physicians who elicited this history speculated,
Learn more about subscription options.
Register Now for a free account.
Moulding TS, Redeker AG, Kanel GC. Acetaminophen, Isoniazid, and Hepatic Toxicity. Ann Intern Med. 1991;114:431. doi: 10.7326/0003-4819-114-5-431_2
Download citation file:
Published: Ann Intern Med. 1991;114(5):431.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only